Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Triglycerides high
Oct 28, 2004

Dr. Henry, As an update, I am writing now to get your ideas on some recent developments. Previously, my last CD4 was 343, VL=150, and triglycerides 601. Switching from Kaletra & Viread to Lexiva/Norvir/Viread my CD4 dropped to 212, but VL is now <70. The triglycerides have gone up to 790, and my gastro doc said it's time for Lipitor, 20mg. I was taking Omega 8 Fish oil to lower my cholestrol, but it shot up to 790...in 2001 my tri's were 179...I have not changed my diet other than increasing the fiber content eating Smart Start cereal (25g) of fiber, and now taking metamucil as I was having loose stools with Kaletra and Lexiva...I take some Immodium to bring form to my stools, and have plenty of calcium in my diet according to my doctor. Any ideas what would be causing this decline in CD4 and increase in triglycerides? As always, your input is very much appreciated. JJ

Response from Dr. Henry

I assume you have been evaluated by a good nutritionist and exerecise some? When ritonavir is used with Lexiva the amount is the same as you get in the standard Kaletra dosing so that might have gained much for you. Ritonavir + atazanavir may be easier on the lipids but may not be the best option if you have some background PI and/or nuke resistance. If your LDL fraction isn't too bad then the problem may be more the triglycerides which may respond to fenofibrate. If you have a pre-diabetic state (metabolic syndrome) then use of one of the diabetic drugs might help some. Making sure your thyroid and testosterone levels are OK can be useful too. Just a few ideas. Nevirapine is likely the most lipid friendly NNRTI so whether that class of drugs may be an important part of your HIV regimen could be reviewed by your HIV doc. KH



Previous
Bears spots?
Next
"This aint acne"

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement